Indiana, 2002

Flooding and Hail in Indiana, November 10, 2002

November 10, 2002 · NWS ILN · 12 events in 7 counties and zones

6 flood, 5 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 10, 4:25 PM EST, 15 minutes earlier.

Area forecast discussion, Nov 10, 4:25 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EST SUN NOV 10 2002

RUNNING A BIT LATE WITH THE DISCUSSION DUE TO ISSUANCE OF TORNADO
WATCH FOR THE FORECAST AREA. SO HAVE ALREADY ISSUED THE AFTERNOON
FORECAST WITH THE NEW HEADLINE. OBVIOUS SHORT TERM CONCERN IS LINE
OF SEVERE THUNDERSTORMS MOVING INTO THE WESTERN EDGE OF THE FORECAST
AREA. THIS SHOULD SWEEP ACROSS MOST OF THE FORECAST AREA BY MIDNIGHT
AHEAD OF A COLD FRONT. SOME POST FRONTAL SHOWERS ARE OCCURRING SO
PRECIPITATION MAY LINGER AFTER MIDNIGHT IN THE EASTERN ZONES.

DRY SLOT WILL WORK IN BEHIND THIS SYSTEM RATHER QUICKLY AND SO BY
DAYBREAK SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY. HOWEVER LOW
LEVEL MOISTURE WILL BE WRAPPING BACK IN FROM THE NORTH WITH COLD AIR
ADVECTION. APPEARS LOW CLOUDS WILL HANG IN THROUGH MOST OF TUESDAY
BEFORE CLEARING AS RIDGE FINALLY BUILDS INTO THE AREA. DID NOT VARY
TOO MUCH FROM MAV TEMPERATURES.

.ILN...NONE.
Hazardous weather outlook, Nov 10, 10:20 AM EST, 6 hours 20 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101715-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 AM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...

A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS ALONG AND
AHEAD OF THE FRONT.

DUE TO FAVORABLE WIND FIELDS...THE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED SOUTHERN OHIO...SOUTHEAST INDIANA...AND NORTHERN
KENTUCKY IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING.  THE MIAMI AND WHITEWATER VALLEYS...ALONG WITH CENTRAL
OHIO...ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL.  ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HICKMAN

The radar

The Cincinnati radar (KILN), 101 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

6 flood, 5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
November 10, 4:40 PM EST to 4:55 PM EST
Where
Franklin County, Countywide
Measured
50 kt (58 mph)
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.400, -85.000

Trees were downed across the county.

Thunderstorm Wind, Wayne

When
November 10, 4:40 PM EST to 4:55 PM EST
Where
Wayne County, Countywide
Measured
50 kt (58 mph)
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -85.017

Several trees were downed across the county.

Thunderstorm Wind, Fayette

When
November 10, 4:56 PM EST to 5:10 PM EST
Where
Fayette County, Countywide
Measured
50 kt (58 mph)
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.650, -85.167

Numerous trees were knocked down.

Flood, Wayne

When
November 10, 5:30 PM EST to 7:00 PM EST
Where
Wayne forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.864, -85.010 (the zone’s center; the record gives no point)

An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.

Thunderstorm Wind, Dearborn

When
November 10, 6:15 PM EST to 6:19 PM EST
Where
Dearborn County, Lawrenceburg
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.100, -84.850

Several large limbs were blown down.

Hail, Ripley

When
November 10, 6:15 PM EST to 6:19 PM EST
Where
Ripley County, Milan
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.117, -85.133

Thunderstorm Wind, Switzerland

When
November 10, 6:19 PM EST to 6:23 PM EST
Where
Switzerland County, Vevay
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.750, -85.067

Trees were downed throughout town.

Flood, Dearborn

When
November 10, 6:21 PM EST to 8:00 PM EST
Where
Dearborn forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.145, -84.973 (the zone’s center; the record gives no point)

An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.

Flood, Fayette

When
November 10, 7:00 PM EST to 7:55 PM EST
Where
Fayette forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.640, -85.179 (the zone’s center; the record gives no point)

An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.

Flood, Franklin

When
November 10, 7:00 PM EST to 7:55 PM EST
Where
Franklin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.415, -85.060 (the zone’s center; the record gives no point)

An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.

Flood, Switzerland

When
November 10, 7:30 PM EST to 8:25 PM EST
Where
Switzerland forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.826, -85.037 (the zone’s center; the record gives no point)

An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.

Flood, Ohio

When
November 10, 8:00 PM EST to 8:25 PM EST
Where
Ohio forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.950, -84.965 (the zone’s center; the record gives no point)

An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318638, 5318640, 5318639, 5318688, 5318641, 5318642, 5318643, 5322974, 5318689, 5318690, 5322976, 5322975.